Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 128, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 2, 2005, 6:35 PM CDT for Kittson County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2005, 6:35 PM CDT (23:35 UTC)
- Expired
- Jul 2, 2005, 7:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Kittson County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 156 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 6:20 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.6 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 022335 SVRFGF MNC069-030000- /O.NEW.KFGF.SV.W.0128.050702T2335Z-050703T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 635 PM CDT SAT JUL 2 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN KITTSON COUNTY IN NORTHWEST MINNESOTA * UNTIL 700 PM CDT. * AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 2 MILES SOUTH OF HUMBOLDT...OR 35 MILES NORTHEAST OF GRAFTON...MOVING TO THE NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ORLEANS AT 645 PM REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4891 9727 4878 9708 4899 9670 4900 9714 $$ HOPPES
1 follow-up statement
000 WWUS53 KFGF 022353 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 653 PM CDT SAT JUL 2 2005 MNC069-030000- /O.CON.KFGF.SV.W.0128.000000T0000Z-050703T0000Z/ KITTSON MN- 653 PM CDT SAT JUL 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR NORTHWESTERN KITTSON COUNTY... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED NEAR HUMBOLDT...OR 37 MILES NORTHEAST OF GRAFTON...MOVING TO THE NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ORLEANS BY 700 PM CDT... DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED BUILDING IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR NORTHEAST NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA. LAT...LON 4891 9727 4878 9708 4899 9670 4900 9714 $$ HOPPES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:17 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 2, 2:17 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
217 PM CDT SAT JUL 2 2005
.SHORT TERM (TONITE THRU TUES)...EXTENT OF SEVERE CONVECTION THIS
EVENING AND OVERNIGHT WILL BE THE BIGGEST FORECAST CHALLENGE. A
SURFACE TROUGH CURRENTLY IN WRN ND WILL SLOWLY SHIFT EAST OVERNIGHT
AS A VIGOROUS SHORTWAVE IN WRN MT ENTERS THE PICTURE. PRIOR TO THE
MAIN BOUNDRY ARRIVING LATER TONIGHT...THERE ARE SEVERAL MORE DIFFUSE
BOUNDARIES LYING AROUND ERN ND AND WEST CENTRAL MN. ONE SUCH BOUNDRY
EXTENDS FROM KJMS-KHCO...WITH CAPE VALUES INCREASING TO AROUND 2000
J/KG. I EXPECT STORMS TO FIRE BY 20Z AS A WEAK SHORTWAVE IN WRN ND
INTERACTS WITH THE AFOREMENTIONED BOUNDRY. INITIAL STORM MODE SHOULD
BE ISOLATED SUPERCELLS...WITH HAIL AND POSSIBLE TORNADOES AS VGP
VALUES INCREASE ABOVE 0.3. THE EMPHASIS THEN SHIFTS FURTHER WEST AS
STORMS CONGEAL INTO AN MCS AND ROLL ACROSS THE STATE. AN H85 JET
CRANKS UP TO 40+ KTS AFTER MIDNIGHT HELPING TO FEED THE THUNDERSTORM
ACTIVITY WITH DAMAGING WINDS BEING THE BIGGEST THREAT. ALONG WITH
THE SEVERE POTENTIAL...HEAVY RAIN WILL ONCE AGAIN BE A CONCERN WITH
PRECIPITABLE H20 VALUES ABOVE 1.5 INCHES. WITH SURFACE DEWPOINTS IN
THE MID 60S...AMPLE LOW LEVEL MOISTURE IS AVAILABLE FOR TROPICAL
TYPE DOWNPOURS CAPABLE OF PRODUCING RAIN RATES OF MORE THAN AN INCH
PER HOUR. FOR THIS REASON...A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR TONIGHT.
CONVECTION WILL BE MOVING INTO CENTRAL MN SUNDAY MORNING...ALLOWING
FOR A BRIEF BREAK AS THE FRONT SLOWLY CLEARS THE AREA. ANOTHER
SHORTWAVE DROPS SOUTH LATER IN THE DAY...AND WITH LINGERING
INSTABILITY...SCATTERED SHOWERS AND STORMS CANNOT BE RULED OUT
ANYWHERE. THE PROSPECT FOR ANOTHER ROUND OF SEVERE WX DEPENDS ON HOW
FAR SOUTH AND EAST THE FRONT WILL SAG DURING THE DAY. FOR NOW...I
WILL KEEP A GENERIC THUNDERSTORM MENTION IN UNTIL MORE INFORMATION
IS AVAILABLE.
AS THE MAIN UPPER LOW IN SOUTHERN MANITOBA PULLS EAST...A SECONDARY
WEAK WAVE DROPS SOUTH ACCOMPANIED BY A WIND SHIFT LINE. WITH
RESIDUAL LOW LEVEL MOISTURE HANGING TOUGH...ISOLATED TO SCATTERED
SHOWERS ARE POSSIBLE...ESPECIALLY NORTH OF I-94. HIGH PRESSURE AT
THE SURFACE BUILDS IN ON TUESDAY AS H5 HEIGHTS BEGIN TO INCREASE.
THIS SIGNALS THE BEGINNING OF A STRETCH OF WARMER AND DRIER WEATHER.
.LONG TERM (WED THRU SAT)...APPEARS SEVERAL DRY AND WARM DAYS
EXPECTED ACROSS REGION AS UPPER LEVEL RIDGE PARKS OVER THE NORTHERN
PLAINS. EMBEDDED SHOTS OF S/W ENERGY/BEST DYNAMICS I.E. LOW LEVEL
FORCING SHOULD REMAIN TO THE NORTH OF THE INTERNATIONAL BORDER AS
MID-LEVEL CAP FURTHER SOUTH INHIBITS THUNDER POTENTIAL. MODELS
HINTING AT SOME FLATTENING OF RIDGE BY LATER NEXT WEEK AS MORE
SIGNIFICANT FROPA WORKS ACROSS THE NORTHERN PLAINS. DUE TO
UNCERTAINTY IN TIMING AND SEVEN DAYS OUT WILL LEAVE SATURDAY DRY FOR
NOW UNTIL BETTER MODEL RUN TO RUN CONTINUITY IS ESTABLISHED.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...AREAL FLOOD WARNING FOR SARGENT COUNTY UNTIL 19Z SATURDAY.
AREAL FLOOD WARNING FOR PEMBINA COUNTY UNTIL 18Z MONDAY.
FLASH FLOOD WATCH ALL COUNTIES TONIGHT.
MN...FLASH FLOOD WATCH ALL COUNTIES TONIGHT.
&&
JCA/BERGHazardous weather outlook, Jul 2, 6:15 AM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 615 AM CDT SAT JUL 2 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031100- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 615 AM CDT SAT JUL 2 2005 ...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA AFTER 3 PM TODAY CONTINUING THROUGH TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND...ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE THIS AFTERNOON INTO THE EVENING ACROSS EASTERN NORTH DAKOTA. THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL ALSO CONTAIN HEAVY RAIN...AND FLASH FLOODING IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY MAINLY IN NORTHWEST AND WEST CENTRAL MINNESOTA. A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE KELLENBENZ
In the hours before
Special weather statement, Jul 2, 6:22 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 622 PM CDT SAT JUL 2 2005 MNZ001>002-004>009-013>017-022>023-NDZ006>008-014>016- 024-026>030-054-030700- NORTH BELTRAMI MN-SOUTH BELTRAMI MN-NORTH CLEARWATER MN- SOUTH CLEARWATER MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN- EAST MARSHALL MN-WEST MARSHALL MN-NORMAN MN-PENNINGTON MN- EAST POLK MN-WEST POLK MN-RED LAKE MN-ROSEAU MN-BENSON ND- CAVALIER ND-EDDY ND-GRAND FORKS ND-GRIGGS ND-NELSON ND- PEMBINA ND-RAMSEY ND-STEELE ND-TOWNER ND-TRAILL ND- EASTERN WALSH COUNTY ND-WESTERN WALSH COUNTY ND- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 583 IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR THE FOLLOWING AREAS IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 2 COUNTIES BELTRAMI LAKE OF THE WOODS IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 9 COUNTIES CLEARWATER KITTSON MAHNOMEN MARSHALL NORMAN PENNINGTON POLK RED LAKE ROSEAU IN NORTHEAST NORTH DAKOTA THIS WATCH INCLUDES 9 COUNTIES BENSON CAVALIER EDDY GRAND FORKS NELSON PEMBINA RAMSEY TOWNER WALSH IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 3 COUNTIES GRIGGS STEELE TRAILL INCLUDING THE CITIES OF BEMIDJI...DEVILS LAKE...GRAFTON...GRAND FORKS...LANGDON...ROSEAU AND THIEF RIVER FALLS.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:51 AM CDT | Severe Thunderstorm Warning | FGF | Clay | 54 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.